Alert archive / Alabama / Wind Advisories in 2024
Wind Advisory 10, NWS Mobile, AL
NWS Mobile, AL issued this wind advisory at Sep 25, 2024, 10:11 AM CDT for 5 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Sep 26, 2024, 12:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2024, 10:11 AM CDT (15:11 UTC)
- In effect from
- Sep 26, 2024, 12:00 PM CDT
- Expired
- Sep 27, 2024, 12:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Butler County, AL, Covington County, AL, Crenshaw County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 118 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.2 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 383 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
555 WWUS74 KMOB 251511 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1011 AM CDT Wed Sep 25 2024 FLZ204-206-252315- /O.NEW.KMOB.WI.Y.0010.240926T1700Z-240927T1100Z/ Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 1011 AM CDT Wed Sep 25 2024 ...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO 6 AM CDT FRIDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...From noon Thursday to 6 AM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
431 WWUS74 KMOB 252102 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 402 PM CDT Wed Sep 25 2024 ALZ060-263>266-FLZ201>203-205-260430- /O.EXB.KMOB.WI.Y.0010.240926T1700Z-240927T0500Z/ Covington-Mobile Central-Baldwin Central-Mobile Coastal- Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Okaloosa Inland- Including the cities of Andalusia, Opp, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, and Crestview 402 PM CDT Wed Sep 25 2024 ...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO MIDNIGHT CDT THURSDAY NIGHT... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected becoming northwest. * WHERE...In Alabama, Covington, Mobile Central, Baldwin Central, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Inland, Escambia Coastal, Santa Rosa Inland and Okaloosa Inland Counties. * WHEN...From noon Thursday to midnight CDT Thursday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ FLZ204-206-260430- /O.EXT.KMOB.WI.Y.0010.240926T1700Z-240927T0500Z/ Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 402 PM CDT Wed Sep 25 2024 ...WIND ADVISORY NOW IN EFFECT FROM NOON THURSDAY TO MIDNIGHT CDT THURSDAY NIGHT... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected becoming northwest. * WHERE...Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...From noon Thursday to midnight CDT Thursday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
464 WWUS74 KMOB 260244 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 944 PM CDT Wed Sep 25 2024 ALZ060-263>266-FLZ201>206-261045- /O.CON.KMOB.WI.Y.0010.240926T1700Z-240927T0500Z/ Covington-Mobile Central-Baldwin Central-Mobile Coastal- Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland- Okaloosa Coastal- Including the cities of Andalusia, Opp, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 944 PM CDT Wed Sep 25 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT CDT THURSDAY NIGHT... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of south central and southwest Alabama and northwest Florida. * WHEN...From noon Thursday to midnight CDT Thursday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
253 WWUS74 KMOB 260817 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 317 AM CDT Thu Sep 26 2024 ALZ057-058-261700- /O.EXA.KMOB.WI.Y.0010.240926T1700Z-240927T0500Z/ Butler-Crenshaw- Including the cities of Greenville, Brantley, and Luverne 317 AM CDT Thu Sep 26 2024 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT TONIGHT... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Butler and Crenshaw Counties. * WHEN...From noon today to midnight CDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALZ060-263>266-FLZ201>206-261700- /O.CON.KMOB.WI.Y.0010.240926T1700Z-240927T0500Z/ Covington-Mobile Central-Baldwin Central-Mobile Coastal- Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland- Okaloosa Coastal- Including the cities of Andalusia, Opp, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 317 AM CDT Thu Sep 26 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT TONIGHT... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of south central and southwest Alabama and northwest Florida. * WHEN...From noon today to midnight CDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
958 WWUS74 KMOB 261643 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1143 AM CDT Thu Sep 26 2024 ALZ057-058-060-263>266-FLZ201>206-270100- /O.CON.KMOB.WI.Y.0010.240926T1700Z-240927T0500Z/ Butler-Crenshaw-Covington-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland- Okaloosa Coastal- Including the cities of Greenville, Brantley, Luverne, Andalusia, Opp, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 1143 AM CDT Thu Sep 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of south central and coastal Alabama and northwest Florida. * WHEN...From noon today to midnight CDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
111 WWUS74 KMOB 270104 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 804 PM CDT Thu Sep 26 2024 ALZ057-058-270500- /O.CON.KMOB.WI.Y.0010.000000T0000Z-240927T0500Z/ Butler-Crenshaw- Including the cities of Greenville, Brantley, and Luverne 804 PM CDT Thu Sep 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...North winds around 15 mph with gusts up to 35 mph. * WHERE...Butler and Crenshaw Counties. * WHEN...Until midnight CDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. $$ ALZ060-263>266-FLZ201>203-205-270500- /O.CON.KMOB.WI.Y.0010.000000T0000Z-240927T0500Z/ Covington-Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal-Santa Rosa Inland- Okaloosa Inland- Including the cities of Pensacola, Century, Ensley, Fairhope, Jay, Pensacola Beach, Walnut Hill, Grand Bay, Gulf Shores, Fort Pickens, Foley, Orange Beach, Crestview, Mobile, Bay Minette, Dauphin Island, Prichard, Bayou La Batre, Theodore, Opp, Perdido Bay, Molino, Fort Morgan, Spanish Fort, Daphne, Beulah, Milton, and Andalusia 804 PM CDT Thu Sep 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph. * WHERE...In Alabama, Covington, Baldwin Central, Baldwin Coastal, Mobile Central, and Mobile Coastal Counties. In Florida, Escambia Coastal, Escambia Inland, Okaloosa Inland, and Santa Rosa Inland Counties. * WHEN...Until midnight CDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. $$ FLZ204-206-270500- /O.CON.KMOB.WI.Y.0010.000000T0000Z-240927T0500Z/ Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Wright, Fort Walton Beach, Destin, Seminole, Eglin AFB, Bagdad, Valparaiso, Navarre, Gulf Breeze, and Niceville 804 PM CDT Thu Sep 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Northwest winds 20 to 25 mph with gusts up to 40 mph. * WHERE...Okaloosa Coastal and Santa Rosa Coastal Counties. * WHEN...Until midnight CDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this wind advisory went out at Sep 25, 6:50 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Sep 25, 6:50 AM CDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
650 AM CDT Wed Sep 25 2024
...New AVIATION...
.AVIATION...
(12Z TAFS)
Issued at 650 AM CDT Wed Sep 25 2024
Isolated showers and storms increase in coverage through the day,
mainly over the eastern and central portions of the area. Coverage
of showers and storms for tonight is anticipated to be highest
over the eastern portion of the area with lesser coverage further
west. IFR to MVFR conditions will be possible with the stronger
showers and storms. Northerly to northeasterly winds at 5 to 10
knots are expected over interior areas while closer to the coast
winds become easterly to southeasterly at 5 to 10 knots. Winds
tonight will be easterly to northeasterly at 5 to 10 knots. /29
&&
.PREV DISCUSSION... /issued 354 AM CDT Wed Sep 25 2024/
..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Thursday night)
Issued at 354 AM CDT Wed Sep 25 2024
An upper level longwave trough, currently located over the
central US is continuing to dig southeastward this morning. Within
the next few hours, it will begin to break off from the northern
just stream, resulting in an anomalously large upper low that
parks itself over the Mississippi River Valley. This low is
responsible for two things: 1) helping to send a frontal boundary
into the region from the west, and more importantly 2) keeping the
core of soon-to-be Hurricane Helene to our east.
For today, the front, which is currently located over central
Mississippi, will begin moving into our local area. Plenty of
forcing due to strong diffluence aloft and convergence along the
front, in addition to ample moisture (PWATs around 1.6 to 1.9
inches), will result in scattered to numerous showers and storms
across the area, especially in the afternoon. The front should stall
somewhere near the I-65 corridor by Wednesday evening, allowing for
high rain chances to continue (especially along and east of it)
through Wednesday night. Although lapse rates are rather poor,
daytime heating should allow for some destabilization to occur.
This, paired with favorable deep layer shear due to the close
proximity of the upper low could result in the organization of a few
strong to marginally severe storms. Gusty to damaging winds seem to
the primary threat. Not really anticipating a tornado threat due to
very weak low-level shear values and straight-lined hodographs.
For Thursday, all eyes point to the Gulf as Helene rapidly
strengthens into a major hurricane and sprints toward the Florida
Big Bend area. Thankfully for our local area, the core is far enough
away for us to be spared from the hurricane force winds and storm
surge effects. However, as this system quickly lifts northward, it
is expected to grow in size considerably and therefore we will still
see some impacts. Hazardous marine conditions (due to strong winds
and high waves), dangerously high surf (breakers greater than 10
feet), and life threatening rip currents are expected, especially as
we get into the Thursday afternoon through Thursday night timeframe.
We will also be monitoring for the potential of, at least, minor
coastal flooding along the coastal interface going into Thursday
night. As far as rainfall, we are currently anticipating a general 2
to 4 inches (locally higher possible) over south central Alabama and
the western Florida Panhandle through this entire period, with lower
amounts for southwest Alabama and southeast Mississippi. This
rainfall could lead to isolated to scattered instances of flash
flooding, especially over urban and poor drainage areas, and some
minor river flooding cannot be ruled out. And lastly, wind gusts of
around 25 to 35 mph are anticipated across the area (highest near
the coast) starting as early as Thursday morning. An occasional gust
to near tropical storm force cannot be ruled out. We will continue
to monitor the progress of Helene closely, as any shifts to the west
will likely bring stronger impacts than what was listed above. /96
SHORT AND EXTENDED TERM...
(Friday through Tuesday)
Issued at 354 AM CDT Wed Sep 25 2024
Per the latest track for Helene from the National Hurricane Center,
the system is expected to have weakened to a depression over
northern Georgia by Friday morning. The system becomes absorbed
into a rather unusual large upper low which slowly moves from over
the lower Mississippi River valley to become centered near the
Mississippi/Ohio River confluence by Saturday. The upper low later
breaks down leaving an upper trof over the eastern states by
Monday. Am anticipating predominately dry conditions for our area
on Friday, with dry conditions prevailing through Sunday. There
appears to be a small chance for rain over the eastern half of the
area on Monday although confidence is low, then dry conditions
prevail on Tuesday except for a possible small chance for rain
over Okaloosa county Florida. A high risk of rip currents will
continue through Friday night, then a moderate risk is expected on
Saturday with a low risk for Sunday. A high surf advisory will
probably be necessary for Friday, but surf conditions will have
subsided by Friday night. /29
MARINE...
Issued at 354 AM CDT Wed Sep 25 2024
Based on the latest track for Helene from the National Hurricane
Center and the associated wind field (and probabilities of 34+
knots), have added the 20-60 nm portion of the Alabama coastal
waters to the Tropical Storm Warning currently in effect for the
western Florida Gulf waters. Have also issued a Small Craft Advisory
for the remainder of the marine area which will be in effect from 4
am Thursday to 1 pm Friday, by which time both winds and seas will
have subsided sufficiently. Winds and seas will be higher near
storms. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 89 69 81 64 83 66 86 66 / 40 50 40 20 10 0 0 0
Pensacola 87 73 80 68 82 72 85 72 / 60 80 70 30 10 0 0 0
Destin 86 74 81 71 82 73 85 73 / 80 80 80 50 10 0 0 10
Evergreen 87 70 78 64 83 62 86 64 / 70 70 70 50 10 0 0 0
Waynesboro 85 65 82 62 81 62 84 61 / 50 30 30 20 10 0 0 0
Camden 86 68 77 63 80 62 83 62 / 60 60 60 50 10 0 0 0
Crestview 87 72 79 66 83 64 86 66 / 90 80 80 50 10 0 10 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from this evening through late Friday
night for ALZ265-266.
FL...High Rip Current Risk from this evening through late Friday
night for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory from 4 AM Thursday to 1 PM CDT Friday for
GMZ630>636-650.
Tropical Storm Warning for GMZ655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 4:04 AM CDT | Small Craft Advisory | MOB | 63 hr | |
| Sep 25, 9:53 AM CDT | High Surf Warning | MOB | Baldwin, Mobile | 51 hr |
| Sep 25, 11:45 AM CDT | Areal Flood Advisory | MOB | Butler, Conecuh, Covington | 3 hr |
| Sep 25, 3:55 PM CDT | Coastal Flood Advisory | MOB | Baldwin, Mobile | 43 hr |
Nearby
Wind Advisories in Alabama, 2024Wind Advisories in Florida, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.